Missouri, 2007

Flash Flooding and Flooding in Missouri, June 1 to 23, 2007

June 1 to 23, 2007 · NWS SGF · 35 events in 11 counties and zones

Numerous severe thunderstorms impacted the Missouri Ozarks. These storms produced large hail, damaging winds, and localized areas of flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$21,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Numerous severe thunderstorms impacted the Missouri Ozarks. These storms produced large hail, damaging winds, and localized areas of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 31, 11:40 PM CST, 20 minutes earlier.

Area forecast discussion, May 31, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 AM CDT FRI JUN 01 2007

.UPDATE...
LINEAR CONVECTIVE COMPLEX CONTINUES TO ORGANIZE FROM NORTHEAST
KANSAS INTO NORTH CENTRAL OKLAHOMA. SCATTERED ACTIVITY HAD ALSO
DEVELOPED ACROSS SOUTHEAST KANSAS IN REGION OF INCREASING WARM AIR
ADVECTION. CONVECTION WAS SUPPORTED BY ELEVATED CAPES NEAR 2000
J/KG AND DEEP LAYERED SHEAR NEAR 30 KTS. THE ACTIVITY WAS INITIALLY
ENCOUNTERING DRY AIR IN THE MID LEVELS ACROSS MISSOURI BUT THIS
LAYER WILL MOISTEN WITH TIME. POTENTIAL FOR SEVERE STORMS DOES EXIST
ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI OVERNIGHT WITH
DAMAGING WINDS THE PRIMARY HAZARD.

FOSTER

&&

.DISCUSSION...

CURRENTLY...MUCH QUIETER WEATHER TODAY AS OPPOSED TO THE PAST WEEK.
THE UPPER LOW OVER THE DAKOTAS CONTINUES TO CHURN...WITH THE AREA
NESTLED BETWEEN A DEPARTING DISTURBANCE ENTERING THE OHIO RIVER
VALLEY AND A DEEPENING DISTURBANCE NOW ENTERING THE CENTRAL HIGH
PLAINS. QUIET WEATHER WILL CONTINUE INTO THE NIGHTTIME HOURS WITH
TEMPERATURES FALLING THROUGH THE 70S.

IN THE SHORT TERM...TONIGHT THROUGH SUNDAY...QUIET WEATHER
CONDITIONS WILL BE SHORT LIVED AS THE AFOREMENTIONED UPPER LOW OVER
THE DAKOTAS MAKES A SLOW...BUT DELIBERATE...SHIFT ACROSS THE UPPER
MIDWEST INTO THE GREAT LAKES. SEVERAL DISTURBANCES WILL ROTATE
AROUND THIS FEATURE...AND WITH A WAVERING SURFACE FRONTAL BOUNDARY
NEAR THE AREA...CHANCES FOR RAINFALL WILL BE COMMON EACH PERIOD. THE
BEST OPPORTUNITY FOR SHRA/TSRA ACTIVITY WILL BE FRIDAY THROUGH EARLY
SUNDAY.

TONIGHT AND FRIDAY...CONVECTIVE DEVELOPMENT OVER THE CENTRAL HIGH
PLAINS WILL EVOLVE INTO AN MCS AND APPROACH THE FAR WESTERN PORTION
OF THE CWFA LATE TONIGHT. BY AND LARGE...MOST AREAS WILL REMAIN DRY
TONIGHT...AND HAVE MAINTAINED ONLY LOW END CHC POPS NEAR THE KS/MO
BORDER. WITH THE GFS/NAM/UKMET TRENDING TOWARDS A SLOWER EVOLUTION
OF OUR WEATHER PATTERN THROUGH THE WEEKEND...IT APPEARS THAT ENOUGH
INSOLATION WILL BE ACHIEVED FRIDAY TO INCREASE INSTABILITY AHEAD OF
THE REMNANTS OF THE CONVECTION THAT IS EXPECTED TO STALL OVER THE
WESTERN CWA FRIDAY MORNING. THUS...MLCAPES ARE EXPECTED TO APPROACH
1500-2000 J/KG. WITH CONDITIONS REMAINING WARM AND MOIST...LITTLE IN
THE WAY OF INHIBITION PROGGED AND MODEST INSTABILITY ANTICIPATED...
SCATTERED CONVECTION SHOULD REDEVELOP ALONG/AHEAD OF THE DECAYING
MCS.

INSOFAR AS SEVERE WEATHER IS CONCERNED...THERE REMAINS A RISK...BUT
THERE REMAINS UNCERTAINTY. DEEP LAYER EFFECTIVE WIND SHEAR WILL
APPROACH 30-35KTS...WHICH IS LOWER THAN PREVIOUSLY FORECASTED.
CERTAINLY SOME SEMBLANCE OF STORM ORGANIZATION IS EXPECTED...
PARTICULARLY OVER THE WESTERN ZONES...BUT JUST HOW WIDESPREAD THIS
ACTIVITY WILL BECOME IS IN QUESTION. HAVE CONTINUED THE SEVERE
WORDING MENTION IN THE HWO...WITH WIND AND HAIL THE PRIMARY RISKS.
THE BEST OPPORTUNITY FOR ANY SEVERE WEATHER APPEARS TO BE ALONG AND
WEST OF THE I-44 CORRIDOR.

FRIDAY NIGHT THROUGH SUNDAY...A FRONTAL BOUNDARY IS EXPECTED TO SAG
INTO THE REGION OVER THE WEEKEND. WITH LITTLE CHANGE IN AIRMASS
EXPECTED...THE AREA WILL BE PRONE TO CONVECTIVE DEVELOPMENT THROUGH
THE PERIOD. A FEW SEVERE STORMS ARE ONCE AGAIN POSSIBLE ON
SATURDAY...HOWEVER PROGGED DEEP LAYER WIND SHEAR VALUES ARE ON THE
MARGINAL SIDE. TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES...
SLIGHTLY ABOVE ON THE LOWS AND AT OR SLIGHTLY BELOW ON THE HIGHS.

IN THE EXTENDED...MONDAY THROUGH THURSDAY...MED RANGE MODELS AND
ENSEMBLES CONTINUE TO EXHIBIT DECENT AGREEMENT WITH RESPECT TO THE
UPPER PATTERN FOR NEXT WEEK. THE PATTERN ITSELF WILL UNDERGO A
FUNDAMENTAL SHIFT ACROSS NORTH AMERICA AS A LOW CENTER RETROGRADES
ACROSS CENTRAL CANADA. THIS WILL RESULT IN OUR RIDGE WEST/TROUGH
EAST CONFIGURATION EVOLVING INTO A TROUGH WEST/RIDGE EAST PATTERN.
THIS WILL LEAD TO A QUIETER WEATHER REGIME WITH TEMPERATURES
TRANSITIONING FROM NEAR SEASONAL EARLY IN THE WEEK TO ABOVE AVERAGE
BY THE LATTER HALF OF THE WEEK.

THERE REMAINS AN OUTSIDE CHANCE FOR A FEW SHRA ON MONDAY AS THE AREA
REMAINS IN NW FLOW...HOWEVER CONFIDENCE IN TIMING INDIVIDUAL
DISTURBANCES ROTATING AROUND THE UPPER LOW OVER THE GREAT LAKES IS
LOW AND HAVE LIMITED RAIN CHANCES. OTHERWISE...DRY CONDITIONS ARE TO
BE EXPECTED.

GAGAN

&&

.AVIATION...
THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA WILL SPREAD EAST
INTO SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THE STORMS
WILL LIKELY REACH JOPLIN AROUND 09Z AND SPRINGFIELD AROUND 11Z.
GUSTY WINDS IN EXCESS OF 30 KTS AND MVFR VISIBILITIES AND CEILINGS
WILL LIKELY ACCOMPANY THE CONVECTION. UNCERTAINTY INCREASES WITH
TIME TO THE CONVERGE AND DURATION OF THE STORMS AND INCLUDED THUNDER
IN THE VICINITY THROUGH THE PERIOD. WHILE THE CAVITY WILL DECREASE
FRIDAY MORNING...ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE
DAY FRIDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 31, 11:15 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 AM CDT FRI JUN 01 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1215 AM CDT FRI JUN 01 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS WITH A SCATTERED SEVERE STORMS CAPABLE OF
 PRODUCING:
  DAMAGING WIND GUSTS TO 70 MPH.
  HAIL TO THE SIZE OF QUARTERS.
  AND VERY HEAVY RAINFALL AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL DEVELOP AND MOVE INTO EXTREME SOUTHEAST KANSAS
  OVERNIGHT...AND SPREAD INTO SOUTHWEST MISSOURI DURING THE PREDAWN
  HOURS.

  DISCUSSION:

  STRONG TO SEVERE THUNDERSTORMS ACROSS KANSAS WILL PUSH EASTWARD
  INTO EXTREME SOUTHEAST AND FAR SOUTHWEST MISSOURI DURING THE
  EARLY MORNING HOURS. SUFFICIENT INSTABILITY AND WIND SHEAR WILL
  SUPPORT STRONG TO SEVERE STORMS INTO EXTREME SOUTHEAST KANSAS AND
  SOUTHWEST MISSOURI. LATEST DATA SUGGEST THAT THE POTENTIAL FOR
  SEVERE STORMS IS INCREASING AND WILL EXTEND INTO SOUTHWEST
  MISSOURI. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY HAZARD
  WITH THESE STORMS...BUT LARGE HAIL AND VERY HEAVY RAINFALL WILL
  ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 AN AREA OF WEAKENING THUNDERSTORMS IS EXPECTED TO BE ONGOING
 ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI FIRST THING
 FRIDAY. AS INSTABILITY INCREASES DURING THE HEAT OF DAY AHEAD OF
 THIS LINE...ROUGHLY ALONG AND EAST OF THE HIGHWAY 65
 CORRIDOR...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP AND
 STRENGTHEN. SCATTERED SEVERE STORMS WILL BE POSSIBLE WHERE STRONG
 INSTABILITY DEVELOPS...WITH MAIN HAZARDS BEING DAMAGING WINDS AND
 LARGE HAIL.

 ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY
 NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. ISOLATED SEVERE
 STORMS WILL AGAIN BE POSSIBLE...PRIMARILY LATE IN THE DAY WHEN
 INSTABILITY IS EXPECTED TO BE STRONGEST.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN/FOSTER

The radar

The Springfield radar (KSGF), 11 km away, was scanning. The volume nearest the first event began at 06:00 UTC.

Open the radar archive at this moment

Event by event

17 hail, 8 flood, 7 flash flood, 3 thunderstorm wind. Local standard time, as filed.

Flash Flood, Greene

When
June 1, 12:00 AM CST to 3:00 AM CST
Where
Greene County, 0.55 mi E of Springfield
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.200, -93.290

Excessive rainfall caused flash flooding within the city of Springfield. Low lying areas and numerous roads were impacted by this flooding.

Hail, Taney

When
June 1, 3:55 PM CST
Where
Taney County, 1.49 mi NNW of Kirbyville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.640, -93.180

Hail, Taney

When
June 1, 3:55 PM CST
Where
Taney County, Hollister
Measured
0.75 in hail
Reported by
Airplane Pilot
Coordinates
36.620, -93.220

Thunderstorm Wind, Lawrence

When
June 1, 4:00 PM CST
Where
Lawrence County, Pierce City
Measured
60 kt (69 mph) estimated gust
Property damage
$4,000
Reported by
Fire Department/Rescue
Coordinates
36.950, -94.000

Severe thunderstorm wind gusts ripped a roof off of a mobile home in Rays Trailor Park.

Hail, Taney

When
June 1, 4:02 PM CST
Where
Taney County, 0.69 mi S of Branson
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.640, -93.220

Hail, Jasper

When
June 1, 4:09 PM CST
Where
Jasper County, Carl Jct
Measured
0.75 in hail
Reported by
Public
Coordinates
37.180, -94.570

Hail, Jasper

When
June 1, 4:10 PM CST
Where
Jasper County, Carl Jct
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.180, -94.570

Hail, Polk

When
June 1, 4:12 PM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.460, -93.270

Hail, Taney

When
June 1, 4:15 PM CST
Where
Taney County, 2.17 mi SE of Ridgedale
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.500, -93.220

Hail, Newton

When
June 1, 4:20 PM CST
Where
Newton County, 2.15 mi NNE of Diamond
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.030, -94.310

Thunderstorm Wind, Taney

When
June 1, 4:20 PM CST
Where
Taney County, 1.66 mi E of Rockaway Beach
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
36.700, -93.140

Severe thunderstorm wind gusts flipped a boat dock into some trees.

Thunderstorm Wind, Taney

When
June 1, 4:30 PM CST
Where
Taney County, 0.69 mi S of Branson
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
36.640, -93.220

Severe thunderstorm wind gusts downed trees into a house. The roof was partially damaged from the falling trees.

Hail, Jasper

When
June 1, 4:40 PM CST
Where
Jasper County, Sarcoxie
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
37.070, -94.120

Hail, Polk

When
June 1, 4:40 PM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.460, -93.270

Hail, Taney

When
June 1, 4:42 PM CST
Where
Taney County, 1.49 mi NNW of Forsyth
Measured
1 in hail
Reported by
COOP Observer
Coordinates
36.700, -93.130

Hail, Taney

When
June 1, 4:50 PM CST
Where
Taney County, 1.49 mi NNW of Forsyth
Measured
1 in hail
Reported by
COOP Observer
Coordinates
36.700, -93.130

Hail, Taney

When
June 1, 4:50 PM CST
Where
Taney County, 2.77 mi N of Branson
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.690, -93.220

Hail, Lawrence

When
June 1, 5:05 PM CST
Where
Lawrence County, 0.55 mi E of Mt Vernon
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.100, -93.820

Flash Flood, Dallas

When
June 1, 5:10 PM CST to June 23, 11:10 PM CST
Where
Dallas County, 0.88 mi SW of Foose
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.561, -93.161

A heavy storm that became stationary over southern Dallas County caused significant flash flooding along the Highway 215 corridor. A section of Highway 215 approximately six miles east of Pleasant Hope was inundated with three feet of water and impassable to motorists. A water rescue occurred along this section of flooded roadway. Also, the intersection of Highway 65 and Highway 38 became flooded and impassable to motorists. 3.60 inches of rain in three hours was measured near this location.

Flash Flood, Taney

When
June 1, 5:10 PM CST to 7:30 PM CST
Where
Taney County, 0.69 mi S of Branson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.640, -93.220

Excessive rainfall caused flash flooding in the Branson area. Sections of Bird Road, B Creek Road, Brickside Court Road, Hummingbird Lane and Barker Lane became impassable to motorists. A section of Highway 176 near Sundown Lane was also closed due to flooding.

Hail, Taney

When
June 1, 5:15 PM CST
Where
Taney County, 1.31 mi WNW of Kissee Mills
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.680, -93.050

Hail, Polk

When
June 1, 5:20 PM CST
Where
Polk County, 2.65 mi SE of Pleasant Hope
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.440, -93.250

Hail, Dallas

When
June 1, 5:25 PM CST
Where
Dallas County, 0.88 mi NW of Olive
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.460, -93.160

Flash Flood, Greene

When
June 1, 6:15 PM CST to June 2, 3:00 AM CST
Where
Greene County, 4.7 mi NNW of Hickory Barren
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.413, -93.263

A storm producing heavy rainfall became stationary over northern Greene County. Areas of flash flooding resulted, causing numerous roads to become impassable. A section of Highway H south of Pleasant Hope was closed. Dangerous flooding occurred near the intersection of Farm Road 221 and Farm Road 2. A water rescue occurred at this location as a car attempted to drive through the flooding.

Flash Flood, Polk

When
June 1, 6:15 PM CST to 10:50 PM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Cause
Heavy Rain
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
37.460, -93.270

A thunderstorm containing heavy rain became stationary over southern Polk County causing significant flooding. Numerous roads and low lying areas became dangerous to vehicles. Water rescues occurred on sections of Highway 215 and County Road 562 near Pleasant Hope. One injury occurred near a flooded home in Pleasant Hope where a family was rescued from the flooding.

Flash Flood, Barton

When
June 1, 6:36 PM CST to June 2, 12:00 AM CST
Where
Barton County, 3.9 mi SW of Newport
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.490, -94.150

Four to five inches of rain fell across sections of Barton County. Numerous areas experienced flash flooding. Some of these locations included the intersection of East and Southeast Roads 50, a section of W Highway west of Lamar, a section of Highway P five miles northwest of Liberal, a section of Highway K two miles southwest of Liberal, and numerous streets within the city of Lamar.

Flash Flood, Jasper

When
June 1, 7:55 PM CST to June 2, 1:15 AM CST
Where
Jasper County, 1.65 mi W of Galesburg
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.270, -94.550

Excessive rainfall cause flash flooding across northern Jasper County. County Road 300 between Oak Road and Baseline Road became impassable to motorists.

Flood, Polk

When
June 1, 11:00 PM CST to June 2, 6:30 PM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.460, -93.270

Flooding continued along the Pomme De Terre River across much of Polk County. Numerous roads along the river became impassable to motorists.

Flood, Greene

When
June 2, 12:15 AM CST to 6:30 PM CST
Where
Greene County, 1.1 mi E of Fair Grove
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.380, -93.130

Flooding continued along the Pomme De Terre River in northeast Greene County. Low areas along the Sac, Little Sac, and the North Dry Sac also remained flooded.

Flood, Dallas

When
June 2, 12:15 AM CST to 3:00 PM CST
Where
Dallas County, Buffalo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.650, -93.100

Flooding continued across southern Dallas County. Several roads and low lying areas remained flooded over and impassable to motorists.

Flood, Jasper

When
June 2, 1:15 AM CST to 6:00 PM CST
Where
Jasper County, 1.49 mi NNE of Carthage
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.190, -94.310

Major flooding continued along roads and low lying areas near the Spring River.

Flood, Christian

When
June 2, 1:20 AM CST to 6:00 AM CST
Where
Christian County, 0.69 mi N of Bruner
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.030, -92.980

Excessive rainfall caused flooding across northern Christian County. Sections of John Ford Road became impassable to motorists along with sections of Marshfield Road and Aztec Road.

Flood, Webster

When
June 2, 11:25 AM CST to 6:00 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.340, -92.910

A cluster of thunderstorms became stationary over Webster County. Flash flooding occurred which made numerous roads and low lying areas impassable to motorists. A few of these locations include, a section of Highway W near Elkland, a section of White Oak Road near Highway KK in Marshfield, a section of Dillon Road near Diggins, low areas near the Little Finley Creek, and a low water crossing on Givens Branch Road.

Flood, Dade

When
June 2, 11:40 AM CST to 7:40 PM CST
Where
Dade County, 1.3 mi WSW of Everton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.340, -93.740

Excessive rainfall across Dade County caused flooding along Turnback Creek.

Flood, Lawrence

When
June 2, 11:40 AM CST to 6:00 PM CST
Where
Lawrence County, 0.69 mi N of Pierce City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.960, -94.000

Heavy rain caused flooding along the Turnback Creek. In Lawrence County, a section of Highway 97 north of Pierce City became impassable to motorists.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38433, 38633, 38634, 38650, 38635, 38636, 38637, 38638, 38639, 38640, 38651, 38652, 38641, 38642, 38643, 38644, 38645, 38646, 38434, 38435, 38647, 38648, 38649, 38436, 38437, 38440, 38441, 38445, 38443, 38653, 38444, 38631, 38442, 38447, 38632.